Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 50, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 22, 2004, 6:27 PM CDT for Zapata County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 6:27 PM CDT (23:27 UTC)
- Expired
- Jul 22, 2004, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 205 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2733 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 222327 SVRBRO TXC505-230000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 624 PM CDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME WESTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 700 PM CDT * AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF EL CENIZO...OR 15 MILES NORTH OF SAN YGNACIO...MOVING NORTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL EFFECT PORTIONS OF HIGHWAY 83 IN EXTREME WESTERN ZAPATA COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2719 9963 2699 9944 2756 9931 2761 9958 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:00 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 22, 2:00 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 200 PM CDT THU JUL 22 2004 .DISCUSSION...VISIBLE SATELLITE IMAGERY SHOWS A MESOSCALE CYCLONIC SWIRL MOVING NORTH INTO STARR AND HIDALGO COUNTIES. IN ADDITION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE SEA BREEZE FRONT IN KENEDY COUNTY. THESE FEATURES ARE SUPPORTED BY AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED NEAR LAREDO TX THAT IS MOVING SLOWLY WEST. THE CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE TOMORROW AS THE UPPER LOW CONTINUES MOVING WEST AND WEAKENS. DURING THE NEXT FEW DAYS...A HIGH PRESSURE RIDGE OVER THE GULF OF MEXICO WILL BE THE DOMINANT WEATHER FEATURE FOR DEEP SOUTH TEXAS. THE RIDGE WILL GENERALLY INDUCE LIGHT TO MODERATE INTENSITY SOUTHEAST SURFACE WINDS OVER DEEP SOUTH TEXAS. && .MARINE...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE MARINE FORECAST AREA THROUGH FRIDAY AS A LOW PRESSURE DISTURBANCE NEAR THE AREA COMBINES WITH GULF MOISTURE. WEATHER CONDITIONS WILL MODERATE SOMEWHAT OVER THE WEEKEND BEFORE ISOLATED SHOWERS AND THUNDERSTORMS RETURN TO THE FORECAST EARLY NEXT WEEK AS MID LEVEL TROUGHING DEVELOPS IN THE PLAINS AND THE RIDGE CENTER SHIFTS WEST. THIS WEAKNESS...WHICH WILL INFLUENCE THE WEST GULF...MAY ALLOW SHOWER ACTIVITY TO FLARE UP. SEAS ARE EXPECTED TO REMAIN LIGHT TO MODERATE DURING THE PERIOD ALONG WITH ONSHORE WINDS. && .AVIATION...A MID LEVEL LOW PRESSURE SYSTEM WILL REMAIN IN NORTHERN MEXICO TODAY...JUST WEST OF DEEP SOUTH TEXAS...AND WILL COMBINE WITH SEA BREEZE FORCING TO HELP TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...PRIMARILY OVER WESTERN SECTION OF THE RIO GRANDE VALLEY. THESE MAY RESULT IN TEMPORARY MVFR CONDITIONS DUE TO HEAVY RAIN. VFR CONDITIONS ARE EXPECTED OTHERWISE. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...69 MARINE/AVIATION...52 MESO...VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 22, 5:30 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 PM CDT THU JUL 22 2004 TXZ248>257-231100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 530 PM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. ISOLATED SHOWERS AND THUNDERSTORM ARE POSSIBLE OVER THE WESTERN PORTIONS OF THE RIO GRANDE VALLEY...ENDING BY MIDNIGHT. SOME FLOODED ROADWAYS MAY BE ENCOUNTERED IN NORTHERN ZAPATA AND JIM HOGG THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE. HOT WEATHER WILL CONTINUE...WITH AFTERNOON HEAT INDICES OF 105 AND ABOVE COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.